Log in
Mental Health Support
20,954 members12,726 posts

15mg Mirtazapine

Anyone else struggle to wake up in the morning while taking Mirtazapine? My husband spent several hours to wake me up without success, he said I was 'dead to the world', it's been getting worse over the last two weeks, I've been on 15mg Mirtazapine for 25 days now, daytime my mood is better although I feel sometimes as if I don't care about anything which should concern me I guess. But not being able to wake up is a huge deal when you've got kids to look after. Anyone else have this problem?

6 Replies
oldestnewest

Hi Minx82. I'm on day 2 of starting 15mg Mirtazipine. After taking sertraline for a year without much impact on my severe depression I decided I needed to try something else. Having experienced chronic insomnia for a year I am hoping it will help me to sleep. So far I've managed about 4 hours sleep before waking up. I guess these meds affect everybody in different ways. I long to find something that knocks me out for a decent nights sleep. I understand though it's not ideal when you have children to care for. You may find it helps to take it much earlier in the evening so it has time for the sedative affect to wear off. Good luck, I hope you manage to work this out.

1 like
Reply

Hi Jewelslou,

Yes I've been doing exactly that, my doc said to take it before I go to bed which was around midnight in the beginning but I started taking it at around 8pm over a week ago without any improvement in me not being able to wake up in the morning. And even when I am fully awake my eyes can't seem to focus and I'm really groggy. With that said, I do think the meds have helped to calm me down a bit as I don't get as anxious as I used to about going out, I just care a little less about things that would normally worry me. I will continue with the Mirtazapine to see if this waking up thing will eventually improve. Just glad the kids are now on school holidays so not so much worry about getting them up and ready for school. I hope you find that these tablets help you with your depression and I imagine once u get to day 7 of taking them that u will indeed be sleeping much better, after 14 days I was literally zonked out as soon as my head hit the pillow lol

Good luck hun

Minx82

1 like
Reply

Hi minx82. I was on that doze 3yrs ago for about 5 months and I couldn't stop sleeping put on over a stone and all black and couldn't be bothered with anyone. Didn't agree with me so put on sertraline and much better. Best see your Doc. Hope you get better soon🙏

Reply

Minx

Check on the leaflet in the packet, that will explain side effects and any contraindications you may be have.

Part of AD medications side effects are they make you sleep. Also Depression causes tiredness as well

I take Citalopram and I sometimes fall asleep during the day, in my case pain medications make me groggy as well.

Take into consideration any other medications you are taking with above as well as medications can cause problems when mixed

If you are really concerned make an appointment with your GP and explain any problems you are concerned about

Always around

BOB

Reply

Hi Minx82, The side effects of medication are different for everyone. As another reply stated, if you remain concerned, make an appointment with your GP to discuss this. Perhaps changing to another type of medication could be an option. Also, some support from the Community Mental Health Team may be helpful. You can ask your GP about this. Best wishes.

Reply

Hello Minx82 ,

My son was given mirtazapine for anxiety and insomnia when he was at university but it made him sleep for 20 plus hours a day and was completely unable to do anything at all? So he told his Gp and was taken off it.

I hope you can find something that works better for you too?

Reply

You may also like...